The Diabetes Forum Support Community For Diabetics Online banner

Status
Not open for further replies.
1 - 5 of 5 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter #1
Ok I am a little confused about my problem. I have been having these symptoms on and off for quite a while now (maybe 2 years) Can anyone help me with this.......

Symptoms are:
Hands shaking
Feel weak and the need to eat
Feel confused
weak/poor erections quite a bit, occasionaly they are fine
Feel need to wee a lot especially in evenings even though the amount isnt a lot
Bad taste in back of mouth

When I went abroad, with the long flights, I had all the above symptoms but a hands shaking a lot worse and felt really weak with a complete loss of appetite.

I feel it is to do with what I eat and when I eat and the long flights put me completely out of sync with my meals maybe?

I felt really bad so went to a doctor and they did a blood test after fasting. It all came back within normal limits, with a blood glucose level of 5.3 (can give more results)
The doctor also gave me a check up and said I seemed fine.

So why do I get all of these symtoms and the blood comes back ok?
Can anyone tell me anything to help, I am really confused and dont know what I should be eating, and when to help improve my health and sex life which is suffering. Its as though I can feel there is something wrong but dont know what to do as results came back ok? I just don't feel right.

Thank You in advance anybody
 

·
Registered
Joined
·
1,077 Posts
Hello There: :)

Well, you have some of the symptoms alright. Your Dr. should have given you 2 fasting tests on separate days. He should also have given you a Glucose Tolerant Test(GTT). And possibly an hbA1c to show your sugar levels over a 3 month period(Usually less than 3 mth). Those would tell you what you need to know, if you haven't had them all done yet. Other diseases/conditions may share some of the smptoms that Diabetes has.
 

·
Registered
Joined
·
17 Posts
Hi Plumbernick.

"Feeling fine," eh? It doesn't sound like you're really doing so well. I wouldn't focus on the long flights per se, but on the long time you sit there on the plan /in the terminal with airline meals or the lack thereof.

I agree with Terrie that your symptoms may indicate diabetes but there are other possible causes of your symptoms as well. The fasting blood sugar tests and HA1C (I think the GCT is a little much at this stage) should tell the doctor and you whether diabetes is the likely cause or to look elsewhere.

If it isn't diabetes, that isn't the final answer. Find out what it is, not just what it isn't!

But definitely get the fasting sugars checked again, maybe by a doctor more familiar with diabetes, and get the a1c ASAP. Diabetes that results in the symptoms you describe is somewhat advanced and needs to be controlled before worse things develop.

Let us know how it goes.

Jaye Marno

** Know Your Goals and How To Achieve Them. Measure Your Progress Along the Way. **

Ok I am a little confused about my problem. I have been having these symptoms on and off for quite a while now (maybe 2 years) Can anyone help me with this.......

Symptoms are:
Hands shaking
Feel weak and the need to eat
Feel confused
weak/poor erections quite a bit, occasionaly they are fine
Feel need to wee a lot especially in evenings even though the amount isnt a lot
Bad taste in back of mouth

Thank You in advance anybody
 

·
Registered
Joined
·
32 Posts
Those symptoms appear to be low blood glucose. As mentioned by other posters be sure to ask for hemoglobin A1c so that you see how you are doing in the long run on blood glucose.

If you feel those symptoms check your blood glucose and if low, eat one serving of carbohydrates and recheck it again in 15 minutes, if still low eat one additional carb serving.
 

·
Registered
Joined
·
1 Posts
I have been having (some) similar symptoms for the same length of time. I told my doctor about it and he said that it started for no reason I may just eventually grow out it and it will disappear. However, I have been doing some research on the internet forums on this matter and it may well be side effects to the type of insulin you are using,. I use Latus, I am going to see my doctor this afternoon and put this to him and see what he says

R
 
1 - 5 of 5 Posts
Status
Not open for further replies.
Top